MAUDE Adverse Event Report: ABBOTT VASCULAR HT WINN GUIDE WIRE

ABBOTT VASCULAR HT WINN GUIDE WIRE
Catalog Number 1012475
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified and chronic totally occluded lesion in the superficial femoral artery.Resistance with the anatomy was felt when advancing the 014 ht winn guide wire, force was applied to try and get it through; however, the tip separated.A snare was used to successfully remove the separated tip.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.A visual and dimensional inspections were performed on the returned guide wire.The reported separation was confirmed.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported failure to advance and tip separation appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement through the heavily calcified and chronic totally occluded anatomy, the guide wire encountered resistance resulting in the failure to advance.It is likely that manipulation of the guide wire against resistance caused the tip to kink and separate.The fracture face at the separation appeared jagged and bent as if kinked prior to separation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT WINN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8936711
Report Number2024168-2019-11207
Device Sequence Number13562805
Product Code DQX
UDI-Device Identifier08717648156908
UDI-Public08717648156908
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number1012475
Device Lot Number7091371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;